MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens was inserted and removed during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) started falling towards the back of the eye as the chamber was unstable.There was patient contact.The product is being returned for evaluation.
 
Additional Manufacturer Narrative
Corrected data: further clarification was provided and reported that the za9003 lens was the only lens used for this patient.The capsule tore prior to insertion.(initially reported on manufacturer report number 3012236936-2023-00556).This was a planned complex cataract surgery.During the initial chop of the lens the nucleus was noted to be going to the back of the eye and could not be saved from going posteriorly out of reach.A 10-0 nylon suture was placed in the main wound and an anterior vitrectomy was performed.The wound was opened wider, the sulcus was filled with viscoelastic and a 3 piece za9003 lens was injected into the sulcus.The patient has done well since surgery.Therefore, the event is no longer considered a reportable serious injury as the reported event occurred prior to the iol being implanted.No further information will be provided under this manufacturer report number 3012236936-2022-02934.No other information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information was provided with the product return.The patient's left eye was affected, patient's date of birth and gender were provided.The surgeon's name was also provided.The following sections have been updated accordingly: section a2: age/date of birth: (b)(6) 1945, section a3: sex/gender: female.Section e1: title: dr.Section e1 first name/last name: (b)(6), section e2: health professional? yes.Section e3: occupation: physician.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: jan 24, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the iol was received in the lens case.The iol was received cut in half.The lens was cleaned and visual inspection under magnification was performed.Scratches were observed on the lens surface.No other issues were identified.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15874882
Report Number3012236936-2022-02934
Device Sequence Number5446244
Product Code HQL
UDI-Device Identifier05050474529038
UDI-Public(01)05050474529038(17)270211
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer02/03/2023
03/08/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date03/02/2023
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale